HomeAnswersSexologyerectile dysfunctionIs it safe to take Viagra is you have an aneurysm?

I have aneurysm, is it safe to take Viagra for erectile dysfunction?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Nidhi Jain

Medically reviewed by

iCliniq medical review team

Published At July 17, 2016
Reviewed AtSeptember 16, 2023

Patient's Query

Hi doctor,

I am a 54 year old male with complex medical histories, including a current splenic artery aneurysm, an occluded right vertebral artery, historical major spinal cord trauma from intradural schwannomas (removed twice) and multiple liver hemangiomas. I have had occasional erectile dysfunction. My testosterone level is low and I am on TRT. Is it safe for me to use Viagra or similar drugs for ED?

Answered by Dr. Nidhi Jain

Hi,

Welcome to icliniq.com.

  • According to me, it is better to avoid Viagra as it is a vasodilator. But, the final decision should take after consulting your cardiologist.
    • First, rule out the psychogenic causes of erectile dysfunction. Because, there is no need to take Viagra (Sildenafil), if it is a psychosexual disorder. Viagra is needed, only when the problem is organic.

    For further information consult to a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist

Patient's Query

Thank you doctor,

Definitely, an element of psychogenic anxiety exists, but very much a random occurrence. It indicates a mix of physical and psychological triggers so hoping to remove some of the doubt to boost the confidence. I am well aware of the processes involved and also followed the recommended practices for anxiety reduction. But, the issue still can occur when feeling quite at ease. I am only getting partial response, which is not sufficient.
I am just worried about vascular effects of Viagra on the aneurysm and it was recommended by my endocrinologist. Do I need to consult a vascular surgeon?

Answered by Dr. Nidhi Jain

Hi,

Welcome back to icliniq.com.

  • For your psychological factor of ED, I suggest tablet Clonazepam 0.5 mg one tablet half an hour before sexual intercourse.
  • It will keep you relaxed and chances of better erection are more. Consult your specialist doctor, discuss with him or her and take the medicine with consent.
  • Viagra is a good drug, but having lots of side effects, mainly vascular side effects. You are already having vascular problems. So, take it only after consulting your vascular surgeon.

For further information consult a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Nidhi Jain
Dr. Nidhi Jain

Psychiatry

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Sexology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy